Vol. 24, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Ideal neighbourhoods in a ring

H. Subramanian

Vol. 24 (1968), No. 1, 173–176
Abstract

A group topology on a ring is said to have ideal closure property in case the closure of an ideal is the intersection of all maximal ideals containing it. Hinrichs considered such group topologies on rings C(X) of continuous real-valued functions defined over completely regular Hausdorff spaces. He gave a characterization of such topologies with ideal neighbourhoods at zero in C(X), and showed that there exists in C(X) a group topology with ideal closure property with the largest collection of open ideals. His results are indeed true in a wider class of rings—viz. semisimple commutative rings with unit element whose structure spaces of maximal ideals (with hull-kernel topology) are Hausdorff. This generalization is achieved by making use of a characterization by Gillman of such rings.

Mathematical Subject Classification
Primary: 16.98
Milestones
Received: 14 November 1966
Published: 1 January 1968
Authors
H. Subramanian